MAUDE Adverse Event Report: TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER
Lot Number TP30L-231614L0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, the symptoms reported were diagnosed as an ischemia.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequelae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.In addition to the ischemia, the patient experienced herpes reactivation due to the filler injection.Herpes outbreaks that may manifest as bubbles, tissue injury and canker sores normally appear a few days after injection are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Herpes outbreaks are linked to the patient's infectious history.In patients with a history of herpes infection (as this is the case here), the reactivation of the virus can be due to several causes, including local trauma, an inflammatory reaction, systemic stress, or immunosuppression.Symptoms are generally harmless and resolve quickly after medical treatment.In addition, the risk of such reactions is mentioned in the instructions for use of rha 2 products.
 
Event or Problem Description
Thus case is a case occured outside of the usa in italy.The italian subsidiary notified teoxane geneva of an adverse event on 09-jan-2024.The patient was injected on (b)(6) 2024 with a total of 1 ml of rha 2 in the nasolabial folds (0.2 ml), oral commissures (0.2 ml), lip contour (0.2 ml), lower lip (0.2 ml), and cheek wrinkles (0.2 ml).The injection was done with the needle provided in the box using fanning and linear retrograde techniques.The patient had a history of facial treatments with botox, hyaluronic acid filler, and revitalization in (b)(6) 2023.5 hours after the injection, the patient experienced discomfort, a white halo, and herpes-like bubbles.These symptoms were diagnosed as ischemia by the injector and were treated with 300 iu of hyaluronidase on the left side of the lower lip.2 days later, on (b)(6) 2024, the patient was treated with an additional 300 i.U.Of hyaluronidase and was followed on a daily basis.On 08-jan-2024, the injector noticed tissue injuries and other herpetic injuries.On 16-jan-2024, we were informed that the ischemia had improved, but the patient was now suffering from severe herpes reactivation due to the filler.From (b)(6) 2024, the patient also developed canker sores in her mouth.The medical history of the patient mentioned a history of herpes.The following additional treatment was prescribed: from (b)(6) 2024 : antiviral (zovirax 400 mg, 2 tablets a day).From (b)(6) 2024: corticosteroid (cortifluoral).Due to the improvement of the patient's situation and the close follow-up from the injector, the case was closed.

Brand Name
RHA 2
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
morgane burgisser
MDR Report Key18586244
Report Number3005975625-2024-00019
Device Sequence Number12823768
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public010764017323002110231614L01730042025
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/01/2025
Device Lot NumberTP30L-231614L0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexFemale